Skip to Main Content

Mathematics of Computation

Published by the American Mathematical Society, the Mathematics of Computation (MCOM) is devoted to research articles of the highest quality in all areas of pure and applied mathematics.

ISSN 1088-6842 (online) ISSN 0025-5718 (print)

The 2020 MCQ for Mathematics of Computation is 1.98.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.


On determination of best-possible constants in integral inequalities involving derivatives
HTML articles powered by AMS MathViewer

by Beny Neta PDF
Math. Comp. 35 (1980), 1191-1193 Request permission


This paper is concerned with the numerical approximation of the best possible constants ${\gamma _{n,k}}$ in the inequality \[ {\left \| {{F^{(k)}}} \right \|^2} \leqslant \gamma _{n,k}^{ - 1}\;\left \{ {{{\left \| F \right \|}^2} + {{\left \| {{F^{(n)}}} \right \|}^2}} \right \},\] where \[ {\left \| F \right \|^2} = \int _0^\infty |F(x){|^2}\;dx.\] A list of all constants ${\gamma _{n,k}}$ for $n \leqslant 10$ is given.
  • N. P. Kupcov, Kolmogorov estimates for derivatives in $L_{2}[0,\infty )$, Trudy Mat. Inst. Steklov. 138 (1975), 94–117, 199 (Russian). Approximation of functions and operators. MR 0393388
  • S. B. Stečkin, Inequalities between norms of derivatives of arbitrary functions, Acta Sci. Math. (Szeged) 26 (1965), 225–230 (Russian). MR 185064
  • S. B. Stečkin, Best approximation of linear operators, Mat. Zametki 1 (1967), 137–148 (Russian). MR 211169
  • V. V. Arestov, Precise inequalities between the norms of functions and their derivatives, Acta Sci. Math. (Szeged) 33 (1972), 243–267 (Russian). MR 320729
  • V. V. Arestov, Some extremal problems for differentiable functions of one variable, Trudy Mat. Inst. Steklov. 138 (1975), 3–28, 199 (Russian). Approximation of functions and operators. MR 0415165
  • Ju. N. Subbotin and L. V. Taĭkov, Best approximation of a differentiation operator in the space $L_{2}$, Mat. Zametki 3 (1968), 157–164 (Russian). MR 228892
  • J. S. Bradley and W. N. Everitt, On the inequality $\parallel f^{\prime \prime }\parallel ^{2}\leq K\parallel f\parallel \parallel f^{(4)}\parallel$, Quart. J. Math. Oxford Ser. (2) 25 (1974), 241–252. MR 349930, DOI 10.1093/qmath/25.1.241
  • S. D. Conte, Elementary numerical analysis: An algorithmic approach, McGraw-Hill Book Co., New York-Toronto, Ont.-London, 1965. MR 0202267
  • William N. Everitt and Brian D. Sleeman (eds.), Ordinary and partial differential equations, Lecture Notes in Mathematics, Vol. 564, Springer-Verlag, Berlin-New York, 1976. MR 0477213
Similar Articles
Additional Information
  • © Copyright 1980 American Mathematical Society
  • Journal: Math. Comp. 35 (1980), 1191-1193
  • MSC: Primary 26D15; Secondary 46E30, 65J99
  • DOI:
  • MathSciNet review: 583496